MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Model Number M00570380
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Liver Damage/Dysfunction (1954); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary stent was to be implanted to the bile duct to treat a stricture caused by cancer during endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2026.The anatomy of the patient was tortuous but was not dilated prior to stent placement.Patient had elevated liver function.During the procedure, a stent deployment problem occurred.The device was removed using snares.The procedure was completed using another of the same device.There was no patient complications reported, and the patient has fully recovered.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a1502 captures the reportable event of stent positioning issue.Imdrf impact code f2301 captures the use of additional device to remove the stent.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary stent was to be implanted to the bile duct to treat a stricture caused by cancer during endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) , 2026.The anatomy of the patient was tortuous but was not dilated prior to stent placement.Patient had elevated liver function.During the procedure, a stent deployment problem occurred.The device was removed using snares.The procedure was completed using another of the same device.There was no patient complications reported, and the patient has fully recovered.***additional information received on february 19, 2026*** the procedure performed did not cause the elevated liver function seen in the patient.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a1502 captures the reportable event of stent positioning issue.Imdrf impact code f2301 captures the use of additional device to remove the stent.Block b5 and block h6 patient codes has been updated based on the additional information that was received on february 19, 2026.Block h11: investigation results: based on the available information, boston scientific could not confirm the reported event of stent positioning issue.The device was not returned for analysis as it was contaminated; therefore, a technical analysis could not be performed.However, stent positioning issue is noted within the instructions for use (ifu) as a possible adverse event associated with the use of the device.Device history record review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device technical analysis: the device was not returned for analysis as it was contaminated; therefore, a technical analysis could not be performed.Labeling review: a labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the instructions for use (ifu)/ product label.Additionally, stent positioning issue is noted within the instructions for use (ifu) as a known possible adverse event related to the use of the device.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.

Brand Name
WALLFLEX BILIARY
Common Device Name
BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24332649
Report Number3005099803-2026-00587
Device Sequence Number9791444
Product Code PNB
UDI-Device Identifier08714729953197
UDI-Public(01)08714729953197(17)260408(10)33782747
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K240464
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2026
Device Model NumberM00570380
Device Catalogue NumberM00570380
Device Lot Number0033782747
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by Manufacturer02/19/2026
Initial Report FDA Received Date02/13/2026
Supplement Report FDA Received Date03/19/2026
Date Device Manufactured04/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown